Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 11, 2012, 7:20 PM EDT for 4 counties in New York. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 7:20 PM EDT (23:20 UTC)
- Expired
- Aug 11, 2012, 8:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 102 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 8:10 PM EDT | TSTM WND DMG | Lake George Village, NY | TREE LIMBS DOWN ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS51 KALY 112320
SVRALY
NYC035-041-091-113-120015-
/O.NEW.KALY.SV.W.0096.120811T2320Z-120812T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 815 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EDINBURG...OR 15
MILES NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DAY CENTER BY 735 PM EDT...
CORINTH BY 745 PM EDT...
LAKE LUZERNE-HADLEY BY 755 PM EDT...
LAKE LUZERNE CAMPGROUND BY 800 PM EDT...
LAKE GEORGE VILLAGE AND WARRENSBURG BY 815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR GREAT SACANDAGA LAKE AND LAKE GEORGE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4377 7375 4357 7359 4356 7361 4352 7362
4351 7364 4336 7360 4301 7415 4330 7439
TIME...MOT...LOC 2319Z 230DEG 22KT 4321 7409
$$
SNYDER/KOLECI1 follow-up statement
959
WWUS51 KALY 120005
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT SAT AUG 11 2012
NYC035-041-120015-
/O.CAN.KALY.SV.W.0096.000000T0000Z-120812T0015Z/
HAMILTON NY-FULTON NY-
805 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...
SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4357 7359 4356 7361 4352 7362 4351 7364
4335 7362 4318 7389 4318 7390 4332 7401
4358 7396 4360 7377
TIME...MOT...LOC 0005Z 237DEG 30KT 4336 7374
$$
NYC091-113-120015-
/O.CON.KALY.SV.W.0096.000000T0000Z-120812T0015Z/
WARREN NY-SARATOGA NY-
805 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL SARATOGA AND CENTRAL WARREN COUNTIES...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEARTOWN...OR NEAR
LAKE GEORGE VILLAGE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRENCH MOUNTAIN...QUEENSBURY...CROSBYSIDE AND PARADISE BEACH BY 810
PM EDT...
LAKE SUNNYSIDE...ONEIDA CORNERS...CLEVERDALE AND DIAMOND POINT BY
815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4357 7359 4356 7361 4352 7362 4351 7364
4335 7362 4318 7389 4318 7390 4332 7401
4358 7396 4360 7377
TIME...MOT...LOC 0005Z 237DEG 30KT 4336 7374
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:06 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 11, 7:06 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 706 PM EDT SAT AUG 11 2012 .SYNOPSIS... LOW PRESSURE WILL LIFT SLOWLY NORTH FROM THE EASTERN GREAT LAKES INTO QUEBEC INTO SUNDAY...DRAGGING AN OCCLUDED FRONT ACROSS OUR AREA TONIGHT. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THIS EVENING AS A RESULT. GRADUALLY DRIER AIR WILL FILTER INTO THE REGION AS WEAK HIGH PRESSURE CONTROLS THE WEATHER SUNDAY NIGHT INTO MONDAY. TUESDAY INTO WEDNESDAY ANOTHER DISTURBANCE WILL CROSS THE REGION. && .NEAR TERM /THROUGH SUNDAY/... AS OF 705 PM...AFTER A WEAKENING TREND EARLIER...SHOWERS WITH DOWNPOURS AND A FEW THUNDERSTORMS HAVE REDEVELOPED MAINLY NORTH AND EAST OF THE CAPITAL REGION AHEAD OF A DEWPOINT BOUNDARY MOVING IN FROM THE SOUTHWEST. 1000-1500 J/KG STILL EXISTS WITH AMPLE EFFECTIVE VERTICAL SHEAR OF 35-45 KT ACROSS THE AREA. THIS ENVIRONMENT...ALONG WITH HELP FROM A COMPACT JET STREAK LIFTING NORTHWARD ACROSS CENTRAL NY HAS ENABLED ADDITIONAL CONVECTION TO DEVELOP. HOWEVER...WITH SUNSET APPROACHING THERE SHOULD BE A TREND FOR THE CONVECTION TO GRADUALLY DECREASE IN COVERAGE AND INTENSITY. NOT EXPECTING SEVERE WEATHER...ALTHOUGH BRIEF GUSTY WINDS COULD OCCUR...AS WELL AS DOWNPOURS AND SMALL STREAM...URBAN OR POOR DRAINAGE FLOODING. IT MAY TAKE THROUGH MUCH OF THE EVENING FOR THE ACTIVITY TO WANE DUE TO FAVORABLE DYNAMICS PERSISTING. SUNDAY 500HPA CUT OFF EJECTS NE OUT OF REGION...BUT ITS TRAILING TROF DRIFTS ACROSS THE FCA. LLVL MOISTURE LINGERS...FRONTAL BOUNDARY IS JUST TO OUR EAST. MEANWHILE MID LEVEL DRY SLOT WILL ALLOW CONSIDERABLE DIURNAL FORCING. SCATTERED TSTMS ARE AGAIN POSSIBLE SUNDAY...PARTICULARLY IN AREAS TO N AND W OF ALB. TD WILL REMAIN IN THE 60S...AND MAX TEMPS IN THE 80S SO ANOTHER RATHER WARM HUMID DAY WITH AFTN CONVECTION. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A FAIRLY QUIET NIGHT IS IN STORE FOR SUNDAY NIGHT AS THE WAVE SHIFTS EASTWARD. WILL KEEP LOW CHANCE OF POPS ACROSS THE MOHAWK VALLEY AND ADIRONDACKS AS THERE IS SOME INDICATIONS OF MOISTURE IN THE MODELS WITH A WEAK WAVE. OVERALL TEMPS SUNDAY NIGHT WILL BE IN THE UPPER 50S TO AROUND 60. MONDAY...OVERALL SHOULD BE A NICE DAY WITH HIGH PRESSURE IN THE AREA. A FEW MODELS ARE SHOWING A VERY WEAK WAVE ACROSS THE AREA...BUT AT THIS TIME THIS LOOKS WEAK AT BEST AND WOULD JUST INCREASE CLOUD COVER A BIT. AT THIS TIME... WILL KEEP MONDAY PARTLY SUNNY WITH NO MENTION OF PRECIP. TUESDAY...WILL START OFF QUIET WITH PARTLY CLOUDY CONDITIONS. A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WITH ITS ASSOCIATED FRONTS WILL SLOWLY SHIFT EASTWARD. AS THE SYSTEM MOVES EASTWARD WILL INCREASE MOISTURE THROUGHOUT THE DAY AND WILL INCREASE THE THREAT FOR SHOWERS AND POSSIBLY A THUNDERSTORM LATE TUESDAY AFTERNOON. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... TUESDAY NIGHT/WEDNESDAY...THE WAVE WILL MOVE ACROSS THE REGION. AS OF NOW...MODELS ARE CONSISTENT ON KEEPING THE WAVE OPEN. BOTTOM LINE THERE WILL BE A CHANGE OF SHOWERS AND THUNDERSTORMS FROM LATE TUESDAY INTO LATE WEDNESDAY EVENING. WILL CONTINUE WITH CHANCE OF OF THUNDERSTORMS ON WEDNESDAY AS GFS SHOWING DECENT CONVECTIVE POTENTIAL. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S. A WEAK RIDGE WILL START TO BUILD IN FOR THURSDAY. WILL KEEP THURSDAY DRY WITH HIGH PRESSURE. BY FRIDAY...THE GFS SHOWS AN APPROACHING UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT. WILL MENTION THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY. THIS SYSTEM WILL LINGER IN THE AREA FOR THE FIRST PART OF THE UPCOMING WEEKEND. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A CLOSED UPPER LEVEL LOW REMAINS JUST WEST OF THE REGION ACROSS THE EASTERN GREAT LAKES. MOISTURE SPINNING AROUND THIS SYSTEM HAS KEPT DEWPOINTS RATHER HIGH...WHICH HAS LEAD TO THE FORMATION OF SOME LOW STRATUS FOR ALL FOUR TERMINALS THIS MORNING. WITH THE SUN ALREADY HAVE RISEN...FLYING CONDITIONS HAVE GENERALLY BEEN MVFR...WITH CONDITIONS ALREADY BACK TO VFR AT KALB. OVER THE NEXT TWO HOURS...VFR FLYING CONDITIONS SHOULD RETURN TO ALL TERMINALS AS A LIGHT SOUTHERLY SFC WIND DEVELOPS AND HELPS MIX THE LOWEST PORTION OF THE ATMOSPHERE ALONG WITH INCREASING AMOUNTS OF DAYTIME SOLAR RADIATION. THE NEARBY UPPER LOW MAY ALLOW FOR SCT RAIN SHOWERS TO DEVELOP WHICH COULD IMPACT ALL THE TERMINALS AT SOME POINT DURING THE DAY. ALTHOUGH IT SHOULD GENERALLY BE VFR TODAY...THE SCT SHOWERS COULD LEAD TO BRIEF PERIODS OF MVFR CONDITIONS. THE TIMING OF THESE SHOWERS IS STILL UNCLEAR...SO WILL ADDRESS WITH A VCSH IN THE TAFS AT THIS TIME. KPSF LOOKS TO HAVE THE GREATER COVERAGE OF SHOWERS...SO WILL INCLUDE A BRIEF PERIOD OF EXTENDED MVFR CONDITIONS IN RAIN SHOWERS THERE FOR THE EARLY TO MID AFTN HOURS. THERE IS A SLIGHT CHC FOR SOME THUNDER AS WELL...BUT COVERAGE IS NOT ANTICIPATED TO BE WIDESPREAD ENOUGH TO INCLUDE AT THIS TIME. BY LATE IN THE DAY...SHOWERS SHOULD HAVE ENDED AND SKIES WILL BEGIN TO CLEAR. THE CONTINUED MOIST LOW LEVELS MAY LEAD TO RADIATIONAL FOG AT THE TERMINALS FOR SAT NIGHT...WITH SOME PLACES /KPSF AND KGFL/ GOING DOWN TO AT LEAST MVFR SHORTLY AFTER SUNSET. A PERSISTENT LIGHT BREEZE AT KALB COULD POSSIBLY PREVENT ANY FOG FROM OCCURRING THERE. OUTLOOK... SUN-MON...VFR. NO SIG WX. TUE-WED...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A LOW LOW PRESSURE SYSTEM WILL LIFT NORTH FROM THE EASTERN GREAT LAKES INTO QUEBEC THIS EVENING. THIS SYSTEM WITH ASSOCIATED FRONTS WILL TRIGGER SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORM THREAT WILL DIMINISH BY LATE SUNDAY. A WEAK AREA OF HIGH PRESSURE WILL BUILD IN FOR SUNDAY NIGHT INTO MONDAY. THIS WILL BRING DRIER CONDITIONS TO THE REGION. MAX RH VALUES WILL BE NEAR 100 PERCENT TODAY AND TOMORROW...WITH MIN RH VALUES IN THE UPPER 40S TO LOWER 50S. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH DOWNPOURS WILL PERSIST INTO THE EVENING...WITH THE POSSIBILITY OF MINOR FLOODING OF SMALL STREAMS...URBAN AND OTHER POOR DRAINAGE LOCATIONS. SOME FLASH FLOODING OCCURRED ACROSS PORTIONS OF COLUMBIA AND BERKSHIRE COUNTIES. BERKSHIRE COUNTY WILL BE SUSCEPTIBLE FOR ADDITIONAL FLOODING INTO THE EVENING DUE TO MORE DOWNPOURS MOVING OVER THE AREA. SCATTERED SHOWERS AND THUNDER WILL BE POSSIBLE INTO SUNDAY. OVERALL...WITH THE EXCEPTION OF A URBAN AND SMALL STREAM FLOODING POSSIBLE IN POOR DRAINAGE AREAS...NO MAJOR HYDRO PROBLEMS ANTICIPATED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER/JPV SHORT TERM...VTK LONG TERM...FRUGIS/VTK AVIATION...SNYDER FIRE WEATHER...VTK HYDROLOGY...VTK
Hazardous weather outlook, Aug 11, 2:19 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 219 PM EDT SAT AUG 11 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 219 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. THE GREATEST HAZARD FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 4:49 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CHESHIRE 42.56N 73.15W
08/11/2012 BERKSHIRE MA TRAINED SPOTTER
TREES DOWN ON HOUSE
&&
EVENT NUMBER ALY1200183
LFMLocal storm report, Aug 11, 4:56 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CHESHIRE 42.56N 73.15W
08/11/2012 BERKSHIRE MA TRAINED SPOTTER
TREES DOWN ON HOUSE
&&
EVENT NUMBER ALY1200184
LFMLocal storm report, Aug 11, 5:53 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD CLAVERACK 42.22N 73.72W
08/11/2012 COLUMBIA NY EMERGENCY MNGR
RT 9H SOUTH OF RT 66
&&
EVENT NUMBER ALY1200185
LFMLocal storm report, Aug 11, 5:57 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG AUSTERLITZ 42.32N 73.47W
08/11/2012 COLUMBIA NY EMERGENCY MNGR
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200186
LFMSpecial weather statement, Aug 11, 6:11 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT SAT AUG 11 2012
NYZ039-040-082-112245-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
611 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING. THIS STORM WAS LOCATED NEAR
EPHRATAH...OR ABOUT OVER CANAJOHARIE...AND MOVING NORTHEAST AT 25
MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF FONDA BY 620 PM EDT
JOHNSTOWN BY 625 PM EDT
GLOVERSVILLE...CAROGA LAKE PUBLIC CAMPGROUND AND 6 MILES SOUTHEAST OF
CAROGA LAKE BY 635 PM EDT
MAYFIELD...7 MILES WEST OF CRANBERRY CREEK AND 9 MILES NORTHWEST OF
BROADALBIN BY 645 PM EDT
LAT...LON 4324 7442 4324 7433 4321 7431 4323 7422
4324 7423 4325 7420 4325 7414 4311 7412
4285 7448 4295 7468
TIME...MOT...LOC 2211Z 217DEG 20KT 4297 7450
SNYDER/KOLECISpecial weather statement, Aug 11, 6:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT SAT AUG 11 2012
NYZ033-039-041-042-050-082-083-112330-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
656 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WELLS TO 11 MILES SOUTHEAST OF CRANBERRY CREEK...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF SPECULATOR TO 9 MILES NORTHEAST
OF AMSTERDAM...AND MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
EDINBURG BY 705 PM EDT
DAY CENTER BY 715 PM EDT
CORINTH AND LAKE LUZERNE-HADLEY BY 730 PM EDT
LAT...LON 4322 7376 4298 7412 4298 7415 4335 7435
4368 7399
TIME...MOT...LOC 2256Z 215DEG 27KT 4340 7424 4304 7406
SNYDER/KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:26 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 64 min |
| Aug 11, 12:35 PM EDT | Tornado Warning | ALY | Columbia | 25 min |
| Aug 11, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 54 min |
| Aug 11, 1:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 60 min |
| Aug 11, 1:51 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 11, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 56 min |
| Aug 11, 2:36 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer | 91 min |
| Aug 11, 3:09 PM EDT | Flash Flood Warning | ALY | Columbia | 5 hr |
| Aug 11, 3:13 PM EDT | Special Weather Statement | ALY | Herkimer | 62 min |
| Aug 11, 3:18 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Aug 11, 3:33 PM EDT | Special Weather Statement | ALY | Columbia | 57 min |
| Aug 11, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 67 min |
| Aug 11, 6:11 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 34 min |
| Aug 11, 6:56 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.